Alert archive / Puerto Rico / Flash Flood Warnings in 2003
Flash Flood Warning 125, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 17, 2003, 5:18 AM CST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2003, 5:18 AM CST (11:18 UTC)
- Expired
- Nov 18, 2003, 12:15 AM CST
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 171119
FFWSJU
PRC007-021-025-029-031-033-035-037-041-053-061-063-069-077-085-087-
089-103-119-127-129-139-171415-
BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
718 AM AST MON NOV 17 2003
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
CANOVANAS
CAROLINA
CAGUAS
CIDRA
CAYEY
AGUAS BUENAS
JUNCOS
GURABO
LUQUILLO
NAGUABO
SAN JUAN
SAN LORENZO
TRUJILLO ALTO
LAS PIEDRAS
BAYAMON
CEIBA
FAJARDO
HUMACAO
GUAYNABO
CATANO
LOIZA
RIO GRANDE
* UNTIL 1015 AM AST
* AT 710 AM AST...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN MOVING REPEATEDLY SOUTHWEST FROM
LUQUILLO INTO THE INTERIOR. RIVERS ARE RISING RAPIDLY.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 17, 2:10 AM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Nov 17, 2:10 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
410 AM AST MON NOV 17 2003
RADAR CLEARLY MARKS OUT A SURFACE BOUNDARY BETWEEN SURFACE FLOW
MOVING FROM THE NORTH-NORTHEAST AND FLOW MOVING FROM THE
EAST-NORTHEAST. THIS BOUNDARY SWEEPS OUT OF A WEAK LOW CENTER EAST
OF THE NORTHERN VIRGIN ISLANDS...CROSSES ST. CROIX AND EXTENDS
FARTHER SOUTHWEST. SHOWERS FROM CONVERGENCE AROUND THE LOW PRESSURE
CENTER ARE MOVING ONSHORE OVER THE NORTH COAST OF PUERTO RICO AND
ARE LEAVING ONE TO TWO TENTHS OF AN INCH OF RAIN...MAINLY IN THE
MOUNTAINS.
THE LOW PRESSURE FORMS THE NORTHERN PART OF A TROUGH THAT WILL MOVE
WESTWARD ACROSS PUERTO RICO TODAY AND TONIGHT. WINDS AT 850 MB
BECOME SOUTHEAST BY 00Z TUESDAY AND MOISTURE AT 850 MB INCREASES
AGAIN. 700 MB MOISTURE FOLLOWS ABOUT 12 HOURS LATER BUT THE BEST
MOISTURE AT THIS LEVEL DOES NOT REACH A MAXIMUM OVER THE ISLAND
UNTIL TUESDAY AFTERNOON WHEN WINDS HAVE RETURNED TO THE
NORTHEAST...OR EAST DEPENDING ON THE LEVEL.
THIS PATTERN DOES NOT BODE WELL FOR THE PARTS OF THE ISLAND ALREADY
HIT HARD BY RECENT RAINS...AND SOUTHEAST PUERTO RICO AS WELL AS THE
VIRGIN ISLANDS WILL LIKELY RECEIVE SIGNIFICANT AMOUNTS OF RAIN LATE
THIS AFTERNOON OR THIS EVENING AS THIS BOUNDARY CROSSES THE ISLAND
TODAY...AND AGAIN WHEN THE SECOND IMPULSE OF HIGH HUMIDITIES AT
LOWER LEVELS CROSSES THE AREA TONIGHT AND TUESDAY. WHILE RAIN FALL
SHOULD NOT EXCEED ONE OR TWO INCHES DURING THE NEXT 48 HOURS EVEN
THIS IS ENOUGH TO EXCEED FLASH FLOOD GUIDANCE OVER THE MOUNTAINOUS
AREAS WHERE LESS THAN ONE INCH IS NEEDED IN 6 HOURS OR LESS TO
PRODUCE FLOODING...AND OVER MOST OTHER REGIONS WHERE LESS THAN TWO
INCHES CAN PRODUCE FLASH FLOODING.
THEREFORE THE FLASH FLOOD WATCH IS BEING EXTENDED TO 6 PM THIS
EVENING WITH THE IDEA THAT IT IS LIKELY TO BE EXTENDED AGAIN TO 6AM
AST TUESDAY...AS THE INCOMING SHIFT RE-EVALUATES THE SITUATION.
AGAIN THE DANGER OF FLOODING FOR MANY AREAS OF PUERTO RICO CONTINUES
TO BE HIGH...EVEN IF THE INTENSITY OF THE FLOODING MAY NOT BE AS
GREAT AS IN THE PAST WEEK.
HIGH TIDE WILL BE AT 1.7 FEET JUST BEFORE 4 PM THIS AFTERNOON...BUT
THE MAIN FETCH OF WIND APPEARS TO BE PASSING PUERTO RICO TOWARD THE
WEST AND SO WILL ONLY EXTEND THE HIGH SURF ADVISORY UNTIL 10 AM TO
MATCH COASTAL FLOOD WATCH.
THE FORECAST TEAM HAS LOOKED OUT BEYOND WEDNESDAY AND HAS MADE
ADJUSTMENTS IN THE GRIDS TO ACCOUNT FOR A SURFACE BOUNDARY DRIVING
SOUTHEAST INTO THE CARIBBEAN BEGINNING FRIDAY. THE GFS MODEL HAS
PRECIPITATION CROSSING PUERTO RICO POSSIBLY AS EARLY AS SATURDAY
NIGHT AND CONTINUING INTO SUNDAY. SINCE THE LOW PRESSURE IS STRONG
AND THE LIKELIHOOD OF THE LOW PUSHING SOUTHEAST EVEN AFTER ENTERING
THE ATLANTIC SEEMS GOOD...WILL GO WITH THE PRESENT SOLUTION AND
INCREASE THE CHANCES OF RAIN AND ADJUST THE POSITION OF RAIN FOR THE
WEEKEND AND TO AGREE WITH EXPECTED WIND FLOW.
SNELL
.SJU...
.PR...FFA PRZALL TIL 6PM. HSA AND CFW PRZ001-002-005-008-010-012
TILL 10 AM.
SCA AMZ710-720-740.
.VI...FFA VIZALL TIL 6PM. HSA AND CFW VIZ001.
EQUIPMENT...RADAR OPERATING IN CHANNEL TWO WITH MULTIPLE ALARMS BUT
DATA APPEARS GOOD AND RADAR HAS BEEN STABLE. OTHERWISE...NO PROBLEMS
AT THIS TIME.Hazardous weather outlook, Nov 17, 4:15 AM CST, 1 hour 3 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-172200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MONDAY NOV 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED TODAY AND COULD LEAD TO FLASH FLOODING. THE TERRAIN CONTINUES HIGHLY SATURATED AND ALL RIVERS...AND STREAMS REMAIN ABOVE NORMAL LEVELS. THE POSSIBILITY OF LAND SLIDES ESPECIALLY ACROSS AREAS OF STEEP TERRAIN WILL CONTINUE. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE ISOLATED THUNDERSTORMS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM TODAY. VERY ROUGH AND CONFUSED SEAS CONTINUE ACROSS THE LOCAL WATERS THIS MORNING...AND ARE PRODUCING ROUGH AND DANGEROUS CONDITIONS ACROSS THE NEAR SHORE SURF AND BEACH ZONES. AS A RESULT A HIGH SURF ADVISORY AND A COASTAL FLOOD WATCH IS ALSO IN EFFECT UNTIL 10 AM TODAY FOR ALL NORTH AND NORTHWEST FACING COASTS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. .TUESDAY THROUGH MONDAY...A LOW PRESSURE SYSTEM IS FORECAST TO MOVE WEST ACROSS THE REGION AND AFFECT THE WEATHER CONDITIONS THROUGH AT LEAST WEDNESDAY. WITH THIS IN MIND AND THE ABUNDANCE OF LOW LEVEL MOISTURE ACROSS ISLANDS...EXPECT SHOWERS AND ISOLATED THUNDERSTORM ACTIVITY TO CONTINUE ESPECIALLY DURING EARLY MORNING AND LATE AFTERNOON HOURS. URBAN...STREAM AND POSSIBLY RIVER FLOODING IS LIKELY IN ISOLATED AREAS THROUGH AT LEAST WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED THEREAFTER. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY WHICH COULD LEAD TO FLASH FLOODING. THE TERRAIN CONTINUES HIGHLY SATURATED AND ALL GUTS...AND STREAMS REMAIN ABOVE NORMAL LEVELS. THE POSSIBILITY OF LAND SLIDES ESPECIALLY ACROSS AREAS OF STEEP TERRAIN WILL CONTINUE. DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THE ISOLATED THUNDERSTORMS. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM TODAY. VERY ROUGH AND CONFUSED SEAS CONTINUE ACROSS THE LOCAL WATERS THIS MORNING...AND ARE PRODUCING ROUGH AND DANGEROUS CONDITIONS ACROSS THE NEAR SHORE SURF AND BEACH ZONES. AS A RESULT A HIGH SURF ADVISORY AND A COASTAL FLOOD WATCH IS ALSO IN EFFECT UNTIL 10 AM TODAY FOR ALL NORTH AND NORTHWEST FACING COASTS...WITH THE EXCEPTION OF SAINT CROIX. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. .TUESDAY THROUGH MONDAY...A LOW PRESSURE SYSTEM IS FORECAST TO MOVE WEST ACROSS THE REGION AND AFFECT THE WEATHER CONDITIONS THROUGH AT LEAST TUESDAY. WITH THIS IN MIND AND THE ABUNDANCE OF LOW LEVEL MOISTURE ACROSS THE ISLANDS...EXPECT SHOWERS AND ISOLATED THUNDERSTORM ACTIVITY TO CONTINUE ESPECIALLY DURING EARLY MORNING AND LATE AFTERNOON HOURS. URBAN...STREAM AND GUT FLOODING IS LIKELY IN ISOLATED AREAS THROUGH AT LEAST TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED THEREAFTER. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 5:40 AM CST | Flash Flood Warning | JSJ | 19 hr | |
| Nov 17, 7:15 AM CST | Flash Flood Warning | JSJ | 19 hr | |
| Nov 17, 10:15 AM CST | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.